MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAMAXX - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAMAXX - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDX18083530
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is initial/final mdr report submitted for this complaint with associated mfr# 2954740-2017-00208.Additional procode: krd.(b)(4).Concomitant medical products: micro catheter (renegade, stryker) and a yconnector (okay type ¿, goodman) the product is available for evaluation and testing, however the analysis has not been completed.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
As reported by a healthcare professional, during the procedure resistance was experienced when using a deltamaxx coil (cdx18083530/s10381) which had also unraveled.The procedure was coil embolization of an aneurysm at the abdominal stent graft interpolation at the right internal iliac artery.The patient was (b)(6) male whose vessel was mildly torturous and not calcified.The deltamaxx coil (complaint product) was inserted into the micro catheter however resistance was felt.The coil was removed from the patient and was found to be unraveled.The coil was replaced with another one (different lot#).There was no resistance between the guidewire and the microcatheter when accessing the target site.The procedure was successfully completed without further issues or delay.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.The product will be returned for investigation.No further information is available.
 
Additional Manufacturer Narrative
The device was returned with portions tied around each other.As visualized by the unaided eye, the embolic coil appeared to be severely stretched.The embolic coil was detached from the dpu.The dpu is advanced up to the resheathing tool just proximal to the green introducer and fully unsheathed.There were slight bends along the length of the dpu core wire (e.G.Approximately 94 cm from the proximal end.) there is a kink in the pet sheath portion at the distal end of the dpu.The resistive heating coil did not appear to have received heat to melt the detachment fiber.The tip coil was severely kinked just distal to the marker band and near its distal end.The embolic coil is tangled around itself and parts of it are severely stretched.The ball tip is intact and the distal end of the embolic coil does not appear to be damaged.Advancement testing is not possible, since the embolic coil is severely tangled, stretched, and separated from its dpu.The complaint that the coil was unraveled was confirmed although the circumstances of the stretch are unknown.The coil length is inspected 100%.The user reported that the coil unraveled when removed from the microcatheter therefore it is likely that it was either caught on a distal material of an unknown source or entangled with other coils.Although it was reported that there was no unintended detachment, the coil was returned detached from the dpu.The complaint that there was resistance through the microcatheter cannot be confirmed.The device was returned in a condition that did not allow advancement testing through the microcatheter.There were kinks on the dpu core wire however the core wire is 100% inspected for kinks.It is possible that the same source material that caused the coil to be unraveled caused resistance through the catheter and thus the device to kink.Without the return of the subject microcatheter, it is unknown whether the device contributed to the event.There were no other issues in the manufacturing documentation considered related to the reported complaint.There is no current safety signal identified related to the reported events based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.

Brand Name
DELTAMAXX - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6723313
Report Number2954740-2017-00208
Device Sequence Number13856776
Product Code HCG
UDI-Device Identifier10878528008597
UDI-Public(01)10878528008597(17)210331(10)S10381
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue NumberCDX18083530
Device Lot NumberS10381
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2017
Initial Date Received by Manufacturer 06/29/2017
Supplement Date Received by Manufacturer09/26/2017
Initial Report FDA Received Date07/18/2017
Supplement Report FDA Received Date09/26/2017
Patient Sequence Number1